Bishko, G., McLeish, T.C.B., Harlen, O.G. et al. (1 more author) (1997) Theoretical molecular rheology of branched polymers in simple and complex flows: the pom-pom model. Physical Review Letters, 79 (12). pp. 2352-2355. ISSN 0031-9007
Abstract
The nonlinear rheological constitutive equation of a class of multiply branched polymers is derived using the tube model. The molecular architecture may be thought of as two q-arm stars connected by a polymeric ''crossbar.'' The dynamics lead to a novel integrodifferential equation which exhibits extreme strain hardening in extension and strain softening in shear. Calculations of flow through a contraction predict that the degree of long-chain branching controls the growth of corner vortices, in agreement with experiments on commercial branched polymers.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 1997 The American Physical Society. Reproduced in accordance with the publisher's self-archiving policy. |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Physics and Astronomy (Leeds) The University of Leeds > University of Leeds Research Centres and Institutes > Interdisciplinary Research Centre in Polymer Science and Technology (Leeds) The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Mathematics (Leeds) > Applied Mathematics (Leeds) |
Depositing User: | Repository Officer |
Date Deposited: | 16 Aug 2006 |
Last Modified: | 28 Oct 2016 17:07 |
Published Version: | http://link.aps.org/abstract/PRL/v79/p2352 |
Status: | Published |
Publisher: | American Physical Society |
Refereed: | Yes |
Identification Number: | 10.1103/PhysRevLett.79.2352 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:1503 |